Ohio, 2007

Damaging Winds in Ohio, June 19, 2007

June 19, 2007 · NWS PBZ · 6 events in 5 counties and zones

A cold front approaching from the West interacted with a warm and humid air mass provoking the development of showers and thunderstorms across the region. Several storms became severe with damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A cold front approaching from the West interacted with a warm and humid air mass provoking the development of showers and thunderstorms across the region. Several storms became severe with damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 19, 2:25 PM EST, 55 minutes earlier.

Area forecast discussion, Jun 19, 2:25 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EDT TUE JUN 19 2007

.SYNOPSIS...
COLD FRONT NOW CROSSING THE GREAT LAKES WILL CAUSE NUMEROUS
THUNDERSTORMS INTO EARLY TONIGHT. SOME MAY BE SEVERE WITH DAMAGING
WIND AND LARGE HAIL. NORTHWEST WINDS BEHIND THE COLD FRONT WILL
CAUSE TEMPERATURES TO BE CLOSE TO SEASONAL LEVELS INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCHES 418 AND 420 FOR ALL OF THE UPPER OHIO
VALLEY (WFO PITTSBURGH COUNTY WARNING AREA (PBZ CWA)) THROUGH
EARLY TONIGHT. RADAR DATA SHOWS BANDS OF THUNDERSTORMS TO BE
MOVING THROUGH THE UPPER OHIO VALLEY INTO EARLY TONIGHT. MAIN
THREAT STILL APPEARS TO BE DAMAGING WIND. LARGE HAIL WILL BE THE
SECOND THREAT.

AFTER COLD FRONTAL PASSAGE, THERE CAN BE SCATTERED SHOWERS LATE
TONIGHT WITH FOG PATCHES DEVELOPING OVER THE RECENTLY WETTED
GROUNDS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AFTER COOL FRONTAL PASSAGE TONIGHT, PRECIPITATION POTENTIAL WILL
BE RAPIDLY DECREASING. WITH SURFACE DEW POINTS ALSO DECREASING,
FOG FORMATION WILL BE LIMITED, DESPITE WETTED GROUNDS FROM
THUNDERSTORM RAINS INTO EARLY TONIGHT.

WITH UPPER JETSTREAM FLOW BECOMING NORTHWEST, EXPECTING DRYING
CONDITIONS AND NEAR NORMAL TEMPERATURES AS INDICATED BY NAM AND
GFS MOS VALUES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FOR THE WEEKEND AND EARLY NEXT WEEK...UPPER LEVEL RIDGING ACROSS
MID-AMERICA, WILL MAINTAIN NORTHWEST FLOW ACROSS THE UPPER OHIO
VALLEY. THIS WILL MAINTAIN GENERALLY DRY CONDITIONS WITH NEAR
NORMAL TEMPERATURES, AS INDICATED HPC AND GFS MOS VALUES. HAVE
INCLUDED A CHANCE OF THUNDERSTORMS SATURDAY, AS SUPPORTED BY
SEVERAL GFS ENSEMBLE MEMBER MODEL RUNS, SUGGESTING A PERIOD OF
ORGANIZED LIFT WITH AN UPPER-LEVEL SHORT-WAVE PASSAGE SATURDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
EXPECT MOST DEVIATION IN FLIGHT CONDITIONS TO IFR TO BE WITH
THUNDERSTORMS INTO EARLY TONIGHT. WINDS CAN ALSO GUST ABOVE 25 KTS
AS VERTICAL MIXING INCREASES IN VICINITY OF THUNDERSTORMS. OF
COURSE, ALONG THE LEADING EDGE OF THUNDERSTORMS, WIND GUSTS HAVE THE
POTENTIAL TO EXCEED 50 KTS. HAIL ALSO POSSIBLE.

AFTER THE FRONT MOVES THROUGH THIS EVENING, FLIGHT CONDITIONS
WILL MAINLY VFR INTO THE WEEKEND. ALBEIT, FOG FORMATION COULD
LEAD TO ISOLATED IFR PATCHES EARLY WEDNESDAY. PASSING
THUNDERSTORMS LATE THURSDAY AND LATE SATURDAY COULD RESULT IN
SHORT-LIVED IFR/MVFR CONDITIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 19, 2:04 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT TUE JUN 19 2007

OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-WVZ001-201915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK-
304 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-OHZ059-068-069-PAZ021-023-029>032-WVZ002>004-012-021>023-041-
201915-
GARRETT-BELMONT-NOBLE-MONROE-ALLEGHENY-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
304 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 12:49 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT TUE JUN 19 2007

OHZ039>041-049-050-059-PAZ007-008-013>016-020>023-029-030-WVZ001>004-
191845-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-HANCOCK WV-HARRISON OH-INDIANA
PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA-OHIO
WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA-
149 PM EDT TUE JUN 19 2007

...THUNDERSTORMS...

THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS AFTERNOON. THE
MOST ACTIVE STORMS EARLY THIS AFTERNOON WERE IN MERCER COUNTY
PENNSYLVANIA AND COLUMBIANA AND JEFFERSON COUNTIES IN OHIO. THE
THUNDERSTORMS WERE MOVING TO THE NORTHEAST ABOUT 25 MPH.

BE ALERT FOR BRIEF HEAVY RAIN, SMALL HAIL, DANGEROUS LIGHTNING AND
GUSTY WINDS. ALSO, WARNINGS COULD BE ISSUED IF THESE STORMS
INTENSIFY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FOR PARTS
OF THE REGION.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 19, 2:24 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     STONEBORO               41.34N 80.11W
06/19/2007                   MERCER             PA   PUBLIC

            LARGE TREE BRANCHS BROKEN.

0310 PM     TSTM WND DMG     HERMITAGE               41.23N 80.44W
06/19/2007                   MERCER             PA   LAW ENFORCEMENT

            TREES DOWN.

&&

The radar

The Pittsburgh radar (KPBZ), 130 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Guernsey

When
June 19, 3:20 PM EST
Where
Guernsey County, Cambridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.030, -81.600

EMA reported trees down West of Cambridge.

Thunderstorm Wind, Muskingum

When
June 19, 3:40 PM EST
Where
Muskingum County, 8 mi E of Zanesville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.950, -81.869

Trees reported down in the area.

Thunderstorm Wind, Harrison

When
June 19, 4:45 PM EST
Where
Harrison County, Freeport
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.200, -81.270

EMA reported power lines down in Freeport area.

Thunderstorm Wind, Harrison

When
June 19, 4:45 PM EST
Where
Harrison County, Freeport
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.200, -81.270

EMA reports additional trees down in the Freeport area.

Thunderstorm Wind, Jefferson

When
June 19, 4:55 PM EST
Where
Jefferson County, Mingo Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.320, -80.620

EMA reports numerous trees down along Commercial Avenue near Mingo Junction.

Thunderstorm Wind, Belmont

When
June 19, 5:18 PM EST
Where
Belmont County, 3 mi S of Bethesda
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.977, -81.070

EMA reported trees down South of the Town of Bethesda.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37897, 37896, 37898, 37899, 37900, 37901.